Mamamia's Ask Chantelle series is a pervy Q&A session with Psycho-Sexologist Chantelle Otten. Think about all the sex questions you've wanted answers for, but have been too shy to ask. Nothing is too embarrassing, kinky or wild for Chantelle. Honestly, we've all probably wondered the same thing too. This week, one woman wants to know how she can get her libido back. And, if you have a sex question you want answered, email [email protected] with Ask Chantelle in the subject line.
So I have recently started taking an anti-anxiety medication, and whilst it has helped me in my day to day life and overall happiness levels it has totally knocked out my libido, sensitivity and general horniness. If I was single I wouldn't care, but I am in a long-term relationship with an amazing person who has a wonderful sex drive. How do I balance this? They are so supportive of me taking the medication, but I am worried that over time it will damage our relationship. What do I do?
Ok! Your happiness should not cost you your sex life. But yes, for SOME (and not everyone), sexual problems can happen with SSRIs (the medication used for antidepressants). SSRIs (selective serotonin reuptake inhibitors) can affect orgasm and libido. A lot of people tend to ditch the antidepressants because of this, but I am begging you not to. There are ways of getting around this and take you from a place of sexual frustration to erotic bliss.
Watch: How to have better sex. Post continues below.
First things first, it’s good to assess if it is actually the antidepressant that is causing the low sex drive or anorgasmia (lack of orgasm).
This is something that I can help you out with because my job as a sexologist is to really be a detective into your sex drive. Because it may be that you are having difficulties with your self-esteem, are overly stressed, relational or financial difficulties or work stress, so I like to remind people that all of these can impact on our sexual prowess.